Hail, Jefferson Davis
- When
- August 4, 3:02 PM CST
- Where
- Jefferson Davis County, 1 mi NNW of Welsh
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.250, -92.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 4, 2:11 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 311 PM CDT THU AUG 4 2005 .SYNOPSIS...CURRENT SFC ANALYSIS SHOWS HI PRES RIDGING ACROSS THE SERN CONUS FROM A CENTER OVER THE APPALACHIANS. MEANWHILE A WEAK LO SITS OFF THE MOUTH OF THE MS RIVER W/ WEAK TROFFING OVER THE CSTL WATERS. WATER VAPOR IMAGERY ALSO SHOWS THIS LO IN THE MID/UPR- LVLS...WHILE RIDGES OF HI PRES LINGER OVER THE CENTER OF THE COUNTRY AS WELL AS OVER THE CARIBBEAN/ERN GULF. WATER VAPOR ALSO SHOWS A SLUG OF DRY AIR BETWEEN THE CNTL CONUS RIDGE/GULF RIDGE SINKING S ACROSS NRN/CNTL LA. SCT CONVECTION HAS BEGUN TO DEVELOP ON THE PERIPHERY OF THIS DRY AIR FROM THE LWR ATCHAFALAYA BASIN UP THRU W-CNTL LA THEN NWRN LA/NERN TX. && .DISCUSSION...EARLY MRNG DISCUSSION SUMMED THE SITUATION UP PERFECTLY (SAME STORY...DIFFERENT DAY). STILL SOME UNCERTAINTY ABOUT THE POPS FOR THIS EVE. WATER VAPOR IMAGERY SHOWS DRIER AIR GRADUALLY SINKING S FURTHER INTO THE CWA WHICH IS SUPPORTED TO SOME DEGREE BY BOTH THE NAM/GFS. BUT ITS HARD TO IGNORE ALL THE ONGOING CONVECTION ALONG THE EDGE OF THE MOISTER AIRMASS IN PLACE...WHICH DOESNT SHOW MUCH SWD MIGRATION ATTM. HAVE OPTED TO GO CHC POPS THIS EVE ALL ZONES AND WILL TREND DOWN LATER IF I SEE CONVECTION COMING TO AN END ACROSS ANY OF MY NRN ZONES. THEREAFTER...SFC/UPR LO CONTINUES TO MEANDER OFF TO OUR E W/ RIDGING STILL TO ITS N AND S. WEAK FLOW THRU MOST OF THE ATMOSPHERE WILL ALLOW FOR DAILY SEABREEZE ACTIVITY AS WELL. ALTHOUGH HIGHER THAN NORM PW AIR IS PROGGED ACROSS THE ENTIRE AREA...SLIGHTLY BETTER MOISTURE LINGERS OVER THE SERN ZONES. WILL HOLD ONTO SLIGHTLY HIGHER POPS THERE ALTHOUGH WILL BE GOING CHC POPS ALL ZONES. BY LATE IN THE WEEKEND...SYSTEM BEGINS TO WEAKEN AND LIFT OUT. HOWEVER A SUMMERLIKE AIRMASS IS PROGGED TO CONTINUE OVER THE AREA W/ AFTN/EVE RW/TRW EXPECTED AS A RESULT OF A SEA BREEZE & LEFTOVER BOUNDAIRES. SO CLIMO POPS HAVE BEEN RETAINED FOR THE REMAINDER OF THE FORECAST. && .MARINE...NO REAL CHANGES HERE EITHER W/ MAINLY LGT VARIABLE FLOW & SCT RW/TRW EXPECTED. && .AVIATION...MVFR CONDITIONS LIKELY ALL TERMINALS TOWARD SUNRISE W/ SLIGHT VSBY RESTRICTIONS. OTHERWISE VFR EXCEPT NEAR CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 93 76 93 / 30 50 30 30 KBPT 75 93 76 94 / 30 40 30 30 KAEX 73 94 73 95 / 20 40 30 30 KLFT 74 91 74 92 / 30 50 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && LGE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 607 AM CDT THU AUG 4 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-051115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 607 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. HEAVY RAIN...GUSTY WINDS...AND OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABOVE NORMAL THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE END OF THE WEEK. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
The Lake Charles radar (KLCH), 41 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469775.